Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 165, NWS Nashville, TN

May 29, 2012Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 29, 2012, 8:15 AM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2012, 8:15 AM CDT (13:15 UTC)
Expired
May 29, 2012, 8:33 AM CDT
In force
18 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Montgomery County, TN, Stewart County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 651 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
651 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1183 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

432 
WUUS54 KOHX 291315
SVROHX
TNC125-161-291400-
/O.NEW.KOHX.SV.W.0165.120529T1315Z-120529T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
815 AM CDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL STEWART COUNTY IN MIDDLE TENNESSEE...
  NORTHERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 900 AM CDT

* AT 811 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
  LAFAYETTE...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN MONTGOMERY COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

&&

LAT...LON 3665 8727 3656 8724 3647 8786 3664 8781
TIME...MOT...LOC 1315Z 252DEG 16KT 3662 8767

$$

SHAMBURGER
1 follow-up statement
181 
WWUS54 KOHX 291333
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
833 AM CDT TUE MAY 29 2012

TNC125-161-291343-
/O.CAN.KOHX.SV.W.0165.000000T0000Z-120529T1400Z/
STEWART TN-MONTGOMERY TN-
833 AM CDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONTGOMERY AND
CENTRAL STEWART COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

LAT...LON 3665 8727 3656 8724 3647 8786 3664 8781
TIME...MOT...LOC 1333Z 252DEG 16KT 3664 8757

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 7:16 AM CDT, 59 minutes earlier.

Area forecast discussion, May 29, 7:16 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
716 AM CDT TUE MAY 29 2012

.UPDATE...UPDATED ZONE PACKAGE TO INCREASE POPS GENERALLY.
EMPHASIZED THE WRN COUNTIES THIS MORNING AND THE ERN COUNTIES THIS
AFTERNOON. LAPS ANALYSIS INDICATES THAT THE CURRENT LINE WILL
DIMINISH AS IT MOVES EWD INTO MORE STABLE AIR. THEN AFTN HEATING
WILL REFIRE CONVECTION IN MAINLY THE EASTERN PORTION OF THE AREA.
OTHERWISE...NO CHANGES.

&&

.PREV DISCUSSION... /ISSUED 312 AM CDT TUE MAY 29 2012/

DISCUSSION...FRONTAL SYSTEM NEAR ST LOUIS IS MOVING SEWD TOWARD
THE AREA. AT THE SAME TIME...MOISTURE ASSOCIATED WITH BERYL IS
INCREASING OVER EAST TN. THE INCREASED COLUMN MOISTURE AND THE
PRESENCE OF THE FRONT WILL PUSH POPS INTO THE CHANCE CATEGORY FOR
TODAY. LOCAL WRF BRINGS MOISTURE ASSOCIATED WITH THE FRONT INTO
STEWART COUNTY BY LATE MORNING AS MOISTURE ASSOCIATED WITH BERYL
BUILDS UP OVER EAST TN AND THE CUMBERLAND PLATEAU.

FRONT PUSHES THROUGH THE MIDSTATE...GOING QUASI-STATIONARY JUST TO
THE SOUTH OF THE AREA BY LATE TONIGHT. POPS DIMINISH TONIGHT AS
MID LEVEL DRY AIR PUSHES INTO THE AREA. NOT MUCH HAPPENING ON WED
UNTIL DRY AIR GETS PUSHED OUT OF THE AREA AND THE FRONT TO THE
SOUTH MOVES BACK NORTH DRIFTS BACK NORTH BY THU AM.

BY THU AM A VIGOROUS H5 WAVE DROPS INTO THE PLAINS...SPINNING UP A
MAJOR SFC LOW IN THE LOWER PLAINS. THE SFC LOW PUSHES NEWD INTO
THE MID MS/OH/TN VALLEYS BY LATE THU. OF COURSE...THIS INCREASES
POPS SIGNIFICANTLY FOR THU THROUGH FRI AM. AT THIS POINT THE GFS
AND ECM DIVERGE A BIT. THE ECM MOVES THE SYSTEM FASTER EAST ON THU
NGT AND FRI WITH COLD AIR COMING IN FASTER ON THE ECM COMPARED TO
THE GFS. HAVE STRUCK COMPROMISES ON POPS AND TEMPS TO BRIDGE THESE
DIFFERENCES.

THERE WAS SOME INDICATION OF POST FRONTAL SHOWERS ON BOTH MODELS
BUT LOCATION AND TIMING WAS RATHER DIFFICULT TO DETERMINE AND HAVE
THUS LEFT SUN AND MON DRY.

AS FAR AS WX THREATS GO...THE DAY 3 OUTLOOK FOR THU/THU NGT HAS A SLIGHT
RISK FOR SVR TSTMS. HPC HAS ABOUT 1-2 INCHES OF RAINFALL FOR THEIR 5
DAY TOTALS FOR THIS WEEK(MON-FRI) WITH THE HEAVIEST RAINFALL
RESERVED FOR THE OH VALLEY AREA.

WELL I GUESS THE GOOD NEWS IS THAT WE'LL GET A COUPLE OF
DAYS (FRI-SAT) OF AT OR BELOW NORMAL TEMPS BEFORE THE HEAT COMES
BACK. MAY WILL WIND UP WELL ABOVE NORMAL TEMPERATURE WISE...THE
SEVENTH MONTH IN A ROW.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18
Hazardous weather outlook, May 29, 4:28 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
428 AM CDT TUE MAY 29 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-301030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
428 AM CDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL APPROACH THE AREA TODAY WITH SCATTERED
THUNDERSTORMS. HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS WILL
BE POSSIBLE WITH THE STRONGER STORMS. THE COLD FRONT IS EXPECTED
TO MOVE SOUTH OF THE AREA TONIGHT...WITH A SLIGHT CHANCE OF
THUNDERSTORMS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS
LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A STRONGER SYSTEM WILL BRING MORE THUNDERSTORMS TO THE AREA
THURSDAY AFTERNOON AND THURSDAY NIGHT. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND THURSDAY NIGHT...WITH
DAMAGING WINDS AND LARGE HAIL POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THURSDAY
AFTERNOON AND THURSDAY NIGHT.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

04

In the hours before

Special weather statement, May 29, 5:27 AM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
527 AM CDT TUE MAY 29 2012

TNZ022-291100-
BENTON-
527 AM CDT TUE MAY 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR BENTON COUNTY...

AT 523 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CAMDEN...MOVING NORTHEAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3620 8814 3622 8814 3624 8810 3628 8809
      3635 8798 3631 8795 3622 8795 3616 8791
      3613 8792 3609 8795 3598 8817 3604 8822
      3612 8822

04
Special weather statement, May 29, 6:32 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 AM CDT TUE MAY 29 2012

TNZ005-022>024-056-291230-
BENTON-HOUSTON-HUMPHREYS-PERRY-STEWART-
632 AM CDT TUE MAY 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS...
PERRY AND STEWART COUNTIES...

AT 621 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE ACROSS BENTON...WESTERN
HUMPHREYS...HOUSTON AND SOUTHERN STEWART COUNTIES.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3612 8822 3626 8809 3636 8810 3637 8801
      3645 8806 3663 8764 3654 8762 3584 8777
      3577 8799 3581 8798 3581 8802 3585 8805
      3583 8809 3584 8821

04
Special weather statement, May 29, 7:42 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
742 AM CDT TUE MAY 29 2012

TNZ005>007-023-291345-
HOUSTON-MONTGOMERY-ROBERTSON-STEWART-
742 AM CDT TUE MAY 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...MONTGOMERY...ROBERTSON
AND STEWART COUNTIES...

AT 739 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SCATTERED STRONG THUNDERSTORM IN HOUSTON...STEWART AND MONTGOMERY
COUNTIES...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

LAT...LON 3667 8788 3666 8785 3664 8784 3664 8710
      3645 8713 3644 8715 3642 8715 3643 8718
      3640 8718 3641 8720 3634 8729 3637 8801
      3644 8806 3657 8804 3667 8808

04
Local storm report, May 29, 7:48 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
748 AM CDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND DMG     6 NE CAMDEN             36.13N 88.03W
05/29/2012                   BENTON             TN   LAW ENFORCEMENT

            TREES BLOWN DOWN ON CEDAR GROVE ROAD...NORTHEAST OF
            CAMDEN.

&&

JLM
Local storm report, May 29, 7:50 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
750 AM CDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 AM     FLASH FLOOD      1 N CAMDEN              36.08N 88.10W
05/29/2012                   BENTON             TN   LAW ENFORCEMENT

            WATER STARTING TO FLOW ACROSS FLATWOOD ROAD JUST NORTH OF
            CAMDEN.

&&

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 5:27 AM CDTSpecial Weather StatementOHXBenton33 min
May 29, 6:32 AM CDTSpecial Weather StatementOHXBenton, Houston, Humphreys, Stewart58 min
May 29, 6:40 AM CDTSevere Thunderstorm WarningOHXBenton35 min
May 29, 7:15 AM CDTSevere Thunderstorm WarningOHXBenton30 min
May 29, 7:36 AM CDTFlash Flood WarningOHXBenton3 hr
May 29, 7:42 AM CDTSpecial Weather StatementOHXMontgomery, Stewart63 min
May 29, 11:50 AM CDTSpecial Weather StatementOHXFentress40 min
May 29, 12:01 PM CDTSpecial Weather StatementOHXFentress44 min
May 29, 1:48 PM CDTSpecial Weather StatementOHXFentress, Pickett57 min
May 29, 4:21 PM CDTSpecial Weather StatementOHXStewart24 min
May 29, 4:38 PM CDTSevere Thunderstorm WarningOHXStewart11 min
May 29, 4:55 PM CDTSpecial Weather StatementOHXRobertson35 min
May 29, 4:57 PM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson33 min
May 29, 5:08 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery, Stewart22 min
May 29, 5:15 PM CDTSevere Thunderstorm WarningOHXHumphreys30 min
May 29, 5:22 PM CDTSpecial Weather StatementOHXRobertson23 min
May 29, 5:30 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys30 min
May 29, 5:43 PM CDTSpecial Weather StatementOHXDavidson32 min
May 29, 5:55 PM CDTSpecial Weather StatementOHXHickman35 min
May 29, 6:17 PM CDTSpecial Weather StatementOHXWilliamson28 min
May 29, 6:30 PM CDTSevere Thunderstorm WarningOHXRutherford20 min
May 29, 6:48 PM CDTSpecial Weather StatementOHXBedford27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.